MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C1135
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra coil 400s (pc400), px slim delivery microcatheter (px slim), and a non-penumbra embolization device.During the procedure, the physician placed a px slim behind the embolization device and placed two pc400s in the aneurysm.While advancing another pc400 as the third coil, the physician experienced resistance inside the aneurysm from the packing density of the previously placed pc400s.The physician then pulled the pc400 in an attempt to remove it; however, the pc400 had unintentionally detached with approximately five centimeters of the pc400 in the aneurysm and the rest of the coil was within the microcatheter.Subsequently, while pulling the pc400, the coil became stretched.Therefore, the physician used a snare device to remove the remaining pc400 out of the microcatheter and aorta; then used aspiration to successfully remove the remaining pc400.The physician decided to end the procedure at this point due to access with the px slim was lost.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11675831
Report Number3005168196-2021-00768
Device Sequence Number3423710
Product Code HCG
UDI-Device Identifier00814548010618
UDI-Public00814548010618
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4002C1135
Device Catalogue Number4002C1135
Device Lot NumberF89326
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Initial Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Date Report Sent to FDA01/01/2005